MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the zlu225 model intraocular lens (iol) front haptic was incorrectly positioned as the surgeon started to place the lens.The surgeon stopped and pulled away from the patient, lens was still in cartridge, and there was patient contact.It was noted the cartridge was split and leading haptic had gone through the cartridge.Through follow-up, additional information was received confirming the 1mtec30 cartridge tip was cracked and the haptic was also damaged.The procedure was completed using another iol same model and diopter.There was no patient injury, no medical intervention, and no surgical intervention.Patient status post-procedure was reported as doing well.No further information is available.This report captured the haptic damage issue.A separate report captures the cartridge tip damage issue.
 
Additional Manufacturer Narrative
Additional information: section a-5 patient ethnicity: a-5 patient ethnicity.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted, therefore not explanted.Section h3-81: the iol device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 12-sep-2023 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the lens was received crushed in the lens insert.The lens was cleaned and, damaged consistent with being crushed could be identified.No haptic damage was identified.Complaint issue "dc-haptic damaged" was not confirmed during product evaluation.However, based on the complaint investigation results, the observed issues during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17477292
Report Number3012236936-2023-02047
Device Sequence Number2773369
Product Code MFK
UDI-Device Identifier05050474689923
UDI-Public(01)05050474689923(17)250609
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberZLU225
Device Catalogue NumberZLU225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG
Patient RaceWhite